Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Periods delayed. Took treatment for vaginal bacterial infection. Had slight brown discharge. Reason for delay?

I had my tubes tied 6 years ago and have never had any issues. I was due for my period a few days ago and haven t received. Before now, I ve never been late and generally start my period like clockwork. I have had some slight brown discharge that comes and goes when my period should of started. I have no pain, cramps or anything else related to my period including moodiness. I had sex a few times around the time I would have ovulated. I finished a treatment for vaginal bacterial infection about 5 days before my period would of started. Otherwise, nothing unique. Is pregnancy really an option or something different? I plan to make an appointment if my period doesn t start in the next few days.
Asked On : Mon, 19 Nov 2012
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Jan 2016
Hallow Dear,

I do appreciate your concern on delayed menses since you are used to regular menstruation.

From your history, I do not found any cause related to delayed menses. The only noticeable event is history of vaginal infection treated by some antibiotics course just before menses. Both these things do not result in delay in the menses. However, since no other cause can be pinpointed, you may attribute delay to the infection and/or antibiotics with fingers crossed.

You had some brown spotting at the time of expected menses. It means that your uterus was trying to bleed, but some how it was very meagre in amount and hence got accumulated in the uterine cavity, which later came out as stale blood.

I feel, you may try Tab. Deviry for five days after which within 4-7 days you should get withdrawal bleeding. If it does not, it is a good idea to report to a Gynaecologist.

If you get withdrawal bleeding, you may observe your menses for next few cycles. If the cycles remain irregular like this, you will have to report to a Gynaecologist.

By the way, you have not mentioned your age. If you are 40+ or in a perimenopausal age, this irregularity can be attributed to perimenopausal changes.

I hope this provides you some guidelines.

Dr. Nishikant Shrotri
Answered: Thu, 26 May 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor